Discussions By Condition: Sexual conditions

Early Period, Change in Appetite, Hair & Weight

Posted In: Sexual conditions 1 Replies
  • Posted By: cadeness
  • April 10, 2008
  • 04:11 PM

I started a medication a little over a month ago called Adderall XR 30 mg. I experienced extreme loss of appetite and loss a lot of weight. I also experienced change in mood and finally, just 5 days ago stopped taking it.

Durning that time I my period came every 20 days (this happened twice). Not my usual 28-30 days. It was also very light, not my usual heavy, heavy 5-6 day period. Just 3 day very light. Today I got my period again, after 16 days! It's very light as well.

Also, my hair went from being curly and wavy to completely straight.

The last time I called my doctor (februrary 2008) it was about the extreme weight loss. Having been a little heavy the last time I saw him (december 2007) he proceeded to tell me that the weight loss probably wasn't a bad thing. Maybe that's true but in that situation where I am eating less than 1000 calories a day, he had no right to say that. Everything is very baggy now, I can see my collar bone, I think that I'm not overexaggeratting when I say, I lost a lot of weight.

I'll do a summary:
-Early Period
-Weight loss
-Straight hair (from curly)
- Non-existant appeitite

I know this could be stress from school or not eating, but all these changes in a little over a month? That doesn't make sense to me. I do plan on seeing a doctor when I return home for the summer (I am in college) but I wanted to see if anyone else has expierienced this, or can at least offer some advice.


Reply Flag this Discussion

1 Replies:

  • A side effect of Adderall is anorexia, weight loss and personality changes. I'm not sure about the change in your period, but it's possible. It could also be stress. I'm glad you stopped taking it, but this should be discussed with your doctor. Perhaps there is another medication that will help you without so many side effects. As far as your hair, although unusual, this could be normal. Hair changes like this happen and are not usually of concern. If your hair was falling out, it would be more of a concern.If your doctor continues to treat you in this condescending manner, find another doctor who listens. There are plenty who will give you time. Don't waste yours on a doctor with too big an ego. :)
    Beth56 272 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?